Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Morristown, TN

September 5, 2000McMinn County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Sep 5, 2000, 6:35 PM EDT for McMinn County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2000, 6:35 PM EDT (22:35 UTC)
Expired
Sep 5, 2000, 7:00 PM EDT
In force
25 min
Issued by
NWS Morristown, TN
Area
Whole counties

County McMinn County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS54 KMRX 052235
SVRMRX
TNC107-052300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
635 PM EDT TUE SEP 5 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCMINN COUNTY IN EASTERN TENNESSEE

* UNTIL 700 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ENGLEWOOD...OR 6 MILES SOUTHWEST OF
  MADISONVILLE...MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENGLEWOOD AROUND 645 PM EDT
  7 MILES NORTH OF ETOWAH AROUND 650 PM EDT
  NIOTA AROUND 655 PM EDT
  ATHENS AROUND 700 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

$$

LAT...LON 3565 8461 3535 8485 3529 8471 3526 8474
          3525 8468 3528 8466 3528 8452 3535 8442
          3539 8441 3543 8444 3548 8444 3552 8449
          3564 8454
PDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:45 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 5, 3:45 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT TUE SEP 5 2000

WDLY SCT/ISOLD SHRA ONGOING ACROSS FA LATE THIS AFTERNOON AS VORT
AXIS DROPS S ACROSS AREA. USED SLGT CHC TYPE POPS MOST AREAS TONITE
EXCEPT FOR SRN VLY/MTN ZONES WHERE OROGRAPHICS MAY AID THREAT OF
SHRA. MODELS SHOW COLD AIR WEDGE DROPS S THRU CAROLINAS THRU PD AS
NE-E FLO CONTINUES IN LOW LVLS. IN ADDITION...70-90% RH REMAINS
AROUND 85H AND BELOW. VERY MUCH LIKE A WINTER TYPE PATTERN WITH
THIS LOW LVL MOISTURE AND ISENTROPIC/OROGRAPHIC LIFT AS NE-E LOW LVL
FLO IN PLACE WITH SLY COMPONENT ALOFT. KEPT QUITE A BIT OF CLOUDS
AROUND THRU PD. USED SMALL CHC POPS MTNS AND SE 2ND PD BUT
INCREASED POPS 3RD/4TH PDS AS MODEL SOLUTIONS INDICATE UPR TROF
ELONGNATES ACROSS FA WITH DEEPER MOISTURE BUILDING BACK INTO THE
SRN APPALACHIANS. BEST CHC POPS SRN MTNS AND SE TN 4TH PD.

A DEFINITE CHANCE FOR TEMP FCST BUSTS AS TIGHT TEMP/DEWPOINT
GRADIENT EXISTS IN THIS REGIME AND GUIDANCE AGAIN HAD QUITE A BIT OF
RANGE FROM FWC TO FAN. GENERALLY STAYED A LITTLE CLOSER TO FWC BUT
BUST POTENTIAL HIGH ESPECIALLY ACROSS SW VA/NE TN. USED RANGES MOST
AREAS TO TRY TO CAPTURE MAX/MINS.

F!CSTID = 20
CHA   66  80  67  78 /  20  20  30  30
TYS   64  77  61  76 /  10  10  20  20
TRI   59  74  55  75 /  10  10  10  10
OQT   64  77  61  76 /  10  10  20  20

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.